Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 15, 2021Lee County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 15, 2021, 7:55 PM EDT for Lee County, Georgia. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2021, 7:55 PM EDT (23:55 UTC)
Expired
Jun 15, 2021, 8:30 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA
Hail
0.75 in
Wind
50

County Lee County, GA

The radar

The Robins AFB radar (KJGX), 104 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 8:15 PM EDTTSTM WND DMG1 Ssw Raines, GATHE CRISP COUNTY EMERGENCY MANAGER REPORTED TREES AND POWER LINES DOWN ON RAINS STATION ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2073 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2073 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

276 
WWUS82 KFFC 152355
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
755 PM EDT Tue Jun 15 2021
 
GAZ104-106-160030-
Crisp GA-Sumter GA-
755 PM EDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRISP AND
SOUTHEASTERN SUMTER COUNTIES UNTIL 830 PM EDT...

At 753 PM EDT...a strong thunderstorm was over De Soto, or 14 miles
southeast of Americus...moving southeast at 20 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Leslie, De Soto, Desoto, Cobb, Lamar and Fort Early. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
      3185 8394 3186 8394 3186 8393 3188 8393
      3191 8392 3192 8419 3204 8410 3203 8403
      3181 8375 3180 8380
TIME...MOT...LOC 2353Z 309DEG 18KT 3193 8405 

HAIL...0.75IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 15, 3:29 PM EDT, 4 hours 26 minutes earlier.

Area forecast discussion, Jun 15, 3:29 PM EDT, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
329 PM EDT Tue Jun 15 2021

.SHORT TERM /Tonight through Wednesday Night/...

A welcomed quiet pattern change and ridge dominated regime for the
short term. With a secondary drier reinforcing front pushing
across the area today, it has allowed for some mostly clear skies
and enhanced NW winds. There is enough low level convergence and
lingering moisture along the front near southern portions of
central GA to warrant a continued mention of slight pops for
convection, otherwise should be a dry late afternoon and evening
elsewhere.

Pretty strong NW flow aloft and dry ridging persists for
Wednesday and will actually have afternoon highs slightly below to
near normal. Expecting much of north GA in the mid 80s and
central GA in upper 80s to low 90s.

Baker

&&

.LONG TERM /Thursday through Tuesday/...

While dry conditions will persist at the beginning of the long term
period, tropical moisture will be on the increase by the weekend.
From Thursday into Friday, an unseasonably dry airmass will remain
in place with high pressure at the surface. While high temperatures
will be on the upswing through Friday, dewpoints in the 50s will
allow for cool mornings and less of an edge to the afternoon heat.

This dry interlude will begin to come to an end as developing
tropical concerns come to the forefront by the weekend. Model
agreement continues to increase regarding this development with a
tropical low slowly organizing (perhaps into a tropical depression
or Tropical Storm Claudette) as it lifts northward from the Bay of
Campeche toward the northern Gulf coast by the weekend.
Unsurprisingly, the NHC now has an 80% chance of tropical cyclone
formation by this time. With that said, a significant degree of
uncertainty still exists regarding the eventual track of this
developing tropical system. Regardless of this exact track, moisture
will begin surging northward across the Southeast beginning
Saturday, bringing increasing chances for diurnal convection.

By Sunday into Monday, the remnants of this tropical system are
expected to interact with a southward-dropping cold front. As this
occurs, the remnant system and attendant moisture looks to be
shunted east-northeastward into the local area. Thus, rain chances
are expected continue to increase from Sunday into Monday with the
associated threat of heavy rainfall also increasing during this
time. This forecast will be refined over the coming days as
confidence in the eventual track increases.

RW

&&

.AVIATION...
18Z Update...
VFR conditions thru the period. Mostly clear skies with some
cirrus or FEW 6-7 kft this afternoon, then mostly clear later
tonight and Wednesday. Enhanced NW winds this afternoon near 10
kts gusting near 20 kts (locally higher possible for KATL), then
decrease to 3-5 kts overnight and back up slightly to 6-7 kts for
Tuesday.

//ATL Confidence...12Z Update...
High on all elements.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          63  87  63  90 /   0   5   0   0
Atlanta         64  86  65  89 /   0   0   0   0
Blairsville     55  80  55  83 /   0  10   0   0
Cartersville    60  85  60  88 /   0   0   0   0
Columbus        66  89  65  93 /   5   0   0   0
Gainesville     63  85  62  87 /   0   5   0   0
Macon           64  91  63  94 /   5   0   0   0
Rome            61  86  60  90 /   0   5   0   0
Peachtree City  62  86  62  90 /   0   0   0   0
Vidalia         69  90  69  93 /  20   5   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Baker
LONG TERM....RW
AVIATION...Baker
Hazardous weather outlook, Jun 15, 11:36 AM EDT, 8 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1136 AM EDT Tue Jun 15 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161545-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1136 AM EDT Tue Jun 15 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated thunderstorms will be possible in Central Georgia today.
A few storms could produce brief heavy rainfall, gusty winds, and
lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Thunderstorms will be possible across North and Central Georgia
on Saturday and Sunday, mainly during the afternoon and evening.
A few stronger thunderstorms cannot be ruled out, but no organized
or widespread severe weather is currently expected. The primary
threat from any thunderstorms will be frequent lightning, gusty
winds, and brief heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jun 15, 5:56 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
556 PM EDT Tue Jun 15 2021

GAZ080-093-152230-
Macon GA-Taylor GA-
556 PM EDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MACON AND
SOUTHEASTERN TAYLOR COUNTIES UNTIL 630 PM EDT...

At 555 PM EDT...a strong thunderstorm was near Potterville, or near
Butler...moving southeast at 30 mph.

  HAZARD...Winds up to 40 mph and pea sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Butler, Garden Valley, Hicks, Potterville and Bartlett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3249 8428 3256 8424 3249 8398 3232 8410
TIME...MOT...LOC 2155Z 301DEG 24KT 3249 8420

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 15, 7:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
755 PM EDT Tue Jun 15 2021

GAZ104-106-160030-
Crisp GA-Sumter GA-
755 PM EDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRISP AND
SOUTHEASTERN SUMTER COUNTIES UNTIL 830 PM EDT...

At 753 PM EDT...a strong thunderstorm was over De Soto, or 14 miles
southeast of Americus...moving southeast at 20 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Leslie, De Soto, Desoto, Cobb, Lamar and Fort Early.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
      3185 8394 3186 8394 3186 8393 3188 8393
      3191 8392 3192 8419 3204 8410 3203 8403
      3181 8375 3180 8380
TIME...MOT...LOC 2353Z 309DEG 18KT 3193 8405

HAIL...0.75IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:24 PM EDTSpecial Weather StatementFFCBaldwin36 min
Jun 14, 10:16 PM EDTSpecial Weather StatementFFCJasper29 min
Jun 14, 10:44 PM EDTSpecial Weather StatementFFCJasper31 min
Jun 14, 11:16 PM EDTSpecial Weather StatementFFCJasper, Jones29 min
Jun 15, 5:56 PM EDTSpecial Weather StatementFFCMacon34 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.